Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zvisda

Accutane questions

Hi smile.gif

I have a few questions about accutane. I am thinking of going on it. My acne is not severe, but I have been battling it forever(I am 34!) I just want to be done with it.

I was thinking of going on a low dose, like say, 20 mg./day. I only weigh 45 kgs. so that may even be high. I need to talk to my derm.

Anyway, here are my questions:

1)Has anyone been on accutane who wears contacts? I heard it can cause contact lense intolerance even after treatment and I am blind wink.gif

2)Has anyone been on a low dose? Does it cause less symptoms and avert the initial breakout?

3) Will accutane make me look older and accentuate/cause wrinkles?

4)How long until accutane is out of your body for good?

5)How long do you need to be on a low dosage? I read on here it is a longer period than the 5 months for regular dosing.

I know it's a lot of questions! But even if you can only answer one I will be grateful. Thanks so much!

Share this post


Link to post
Share on other sites

I'm not a seasoned Accutane user or anything (I'm only on Day 6! haha), but I can lend a little support...

I wear contacts and my derm told me that some people feel that their eyes are a little drier on Accutane, but that if I found that to be true, just to buy some moisturizing eye drops and that my contacts shouldn't be any trouble! I think that I may make it a habit of wearing my glasses a bit more often anyway though, because I hate putting up with dry contacts. Any dryness should be just temporary though.

20mg is a low dose and I think you do have it take it for longer. From what I understand, your dosage is usually pretty close to what your weight would be in kgs, so if you're about 45kgs you'd probably be prescribed 40mg. I am about 56kg and I am on 40mg to start, and being upped to 60mg in a month...

As long as you use a gentle cleanser (I'm loving Dove Sensitive Skin Beauty Bar) and a moisturizer, I don't think it should give you wrinkles... in fact I would suspect your skin will look better after Accutane, because you won't need to use those drying acne topicals and washes anymore (which I found gave me some premature fine lines). Just my opinion though!!

Sorry I can't help with much more, but good luck! smile.gif

Mae

Share this post


Link to post
Share on other sites

Thanks so much for helping me, Mae! biggrin.gif

I was thinking the same thing about the topicals being really drying and aging! I hope we are right and by not applying them, we will look better!

I am going to try to avert dry eyes by using drops immediately and pray that staves it off. I suggest you do the same, it can't hurt.

Good luck! I hope you get super clear!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×